Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing meds to reduce diarreha
Aug 23, 2006

I was diagnosed in 1991. My current VLF is >50 and CD4 386. I am currently on Kaletra, Lexiva and Viramune. I have chronic diarreha and after many tests...CT, MRI,Stool biopsies, GI series,etc.I have been told I can only treat the symptoms. Immodium AD helps somewhat, but my lifestyle has been nagatively affected. I've also been told that because my VLF is "undetectable" I can't take the tests necessary to determine if I can change my current HIV "cocktail" which might help with this problem. Any suggestions? Thank you!

Response from Dr. Henry

Lexiva can cause a decrease in the lopinavir levels as can nevirapine so I assume you are doing OK on that regimen (virus suppressed and adequate blood levels of lopinavir?). Calcium supplements and oat or other froms of bran sometimes is helpful at decreasing aggravatig loose stools from protease inhibitors. I assume you have no evidence for gluten sensitivity or lactose intolerance? The availability of TMC114 and Fuzeon provides newer options for maintaining viral suppression in the setting of a history of resistance. Further discussion about what switch options make sense for you may be warranted if additional efforts to improve your GI symptoms don't prove fruitful. KH



Previous
not able to gain...
Next
bleeding gums concern

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement